[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.83.210. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1981

Seborrheic Dermatitis-like Eruption Caused by Cimetidine

Author Affiliations

Benghazi, Libya

Arch Dermatol. 1981;117(2):65-66. doi:10.1001/archderm.1981.01650020005009
Abstract

To the Editor.—  Cimetidine, a histamine H2-receptor antagonist, is now being widely used in the treatment of peptic ulcer and other conditions where reduction of gastric acid secretion is likely to be beneficial. So far, few side effects have been observed in the recommended dosage of 1 g/day given in divided doses. Muscle pain, fatigue, gynecomastia (when 1.6 g/day was used), and dermatitis have been reported, but occur in less than 5% of the patients.1 The nature of the rash, however, has not been specified. We recently had the opportunity of observing a drug eruption simulating seborrheic dermatitis in a patient who had been receiving cimetidine for treatment of a duodenal ulcer.

Report of a Case.—  A 45-year-old man with an active duodenal ulcer had been given 200 mg of oral cimetidine three times daily with meals and 400 mg at bedtime. Two days later, itchy, red,

First Page Preview View Large
First page PDF preview
First page PDF preview
×